MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS AG UNKNOWN POLARCUP; ACETABULAR SHELL

SMITH & NEPHEW ORTHOPAEDICS AG UNKNOWN POLARCUP; ACETABULAR SHELL
Catalog Number UNKNOWN
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 01/01/2019
Type of Reportable Event Serious Injury
Event or Problem Description
Literature case "dual-mobility cups in revision acetabular reconstructions: short-term outcomes in high-risk patients for instability".Author: goksel dikmen et al., the purpose of this study was to evaluate the performance of dual-mobility (dm) cup systems for revision total hip arthroplasty (rtha) in patients who had high risk for instability.30 patients underwent 34 hips rtha with dm cups.It was documented on the paper that 2 patients underwent re-revisions due to aseptic loosening.The reason of aseptic loosening was the migration of the cemented acetabular cups from the acetabulum in patients with severe hip abductor insufficiency.
 
Additional Manufacturer Narrative
Results of investigation: the study of goksel dikmen et.Al.[1] reports surgeries on 32 hips.A polarcup dual mobility system, used in treatment, was implanted.It is reported, that in two cases the patient suffered from a migration of the polarcup shell.The part and the batch number of this device are not known.Therefore, the batch record review and a complaint history review could not be performed.The reported failure mode might occur in some cases, which is stated as a side effect in the ifu lit.No.12.23 ed.05/16.The severity and the failure mode are covered through our risk management.As no device was received for investigation, a visual inspection could not be performed.No patient information nor any other medication documentation was provided, therefore, a thorough medical investigation could not be performed.Based on our investigations the failure mode cannot be confirmed and the root cause of the problem stays undetermined due to insufficient information.To date, no further actions will be taken.Smith and nephew will monitor the devices for further similar issues.

Brand Name
UNKNOWN POLARCUP
Common Device Name
ACETABULAR SHELL
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS AG
schachenallee 29
aarau
SZ 
MDR Report Key10077642
Report Number9613369-2020-00090
Device Sequence Number3044882
Product Code JDI
UDI-Device Identifier07611996118971
UDI-Public7611996118971
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K122244
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberUNKNOWN
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/29/2020
Supplement Date Received by Manufacturer04/29/2020
Initial Report FDA Received Date05/20/2020
Supplement Report FDA Received Date08/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;